Skip to content
My WebMD Sign In, Sign Up
no clitoris sensitivity
avatar
Mombabe posted:
I am 44 - female, happily married and good sex life. Late Nov, I noticed that I was having issues getting excited & having an orgasm. It was taking longer and was not as sensitive. In mid December and up to now, I have no sensitivity what-so-ever, basically my clitoris is broken. I am unable to have an orgasm thru oral, manual, or self stimulation which all always worked before. I have no idea what is wrong, have started doing kegels to try to get blood flow to area to help. It is not working. This happened to me approx 11 years ago after birth of 2nd son. Sensitivity returned 3-4 months later, but I have not just had a child this time. Sexually healthy & active sex life w husband so I am worried that I have some nerve damage and may never be able to orgasm again?? I visited doctor beginning of Dec.....took me off my anti -depressant. Am fine without it but sensitivity has not returned. Has this ever happened to any other females out there?? Do I need some type of medication / hormones to get this corrected?? Please tell me that this is not permanent!!
Reply
 
avatar
4oSomething responded:
I doubt your clitoris is "broken"\ and unless you have had an accident or a surgery I don't think you have nerve damage. but at 44 it is likely you are going through perimenopause and those declining levels of hormones are probably responsible for the loss of sensitivity. Sufficient estrogen is required to reach orgasm, and testosterone plays a role in sensitivety. Ask to have a complete hormone panel done.
 
avatar
Cat78fish responded:
I completely agree with 40Something. I'm 46 and I have the opposite problem in that my clitoris is overly sensitive and instead of having a clitoral orgasm, I get irritated. Since this has only happened within the last couple of years, I think it must be hormone related as well. What has worked for me is that my husband has had to change his ways of stimulating me. Now instead of focusing so much on the clitoris, he focuses more on my g-spot in addition to using a much lighter touch on my clitoris. As my g-spot became more sensitive (to me g-spot stimulation felt funny the first time we did it--you definitely have to get used to it), it became easier to orgasm. I can now orgasm from g-spot stimulation alone. All I can say is while waiting for your doctor's appointment, try different types of stimulation (with and without including the clitoris) and see if something else will suddenly feel good to you. I feel for you--perimenopause can be a royal pain in the hiney sometimes! Good luck.

Donna
 
avatar
LMIthe2nd responded:
The onset of ED I experienced at about your age turned out to be due to diabetic neuropathy. Have your blood sugar levels checked when you go for tests.
 
avatar
head801 responded:
Have you recently been using a vibrator. This can can decreased stimulation in SOME women.
 
avatar
Foreverinyoureyes2 responded:
My guess is that it is your anti-depressant. I was on Prozac for 3 months, and experienced the same type of symptoms you are describing. No amount of stimulation brought any sensation at all. It took almost 6 months for me to get back sensation.

Keep trying, don't give up. I bet it is temporary. For quite some time afterwards it took much more concentration and stimulation on my part to orgasm, but eventually all was typical and normal again.
 
avatar
Mombabe responded:
Thanks for all the encouragement, I have appt w/ my gyn on Tues next week to discuss. Hopefully just a temporary situation, however it has left me very frustrated and cranky lately. And yes, I was using a vibrator just about every night. Why would this decrease my sensitivity?
 
avatar
Cat78fish responded:
I wouldn't think using a vibrator would decrease your sensitivity. I use a vibrator sometimes too and if anything it increases my sensitivity. If I use it too much, I get sore--it doesn't go numb. Sorry I wasn't more help. Maybe your gyn will be able to tell you something. Keep us posted.

Donna
 
avatar
head801 responded:
A viabrator may decease sensitivity in SOME women. This may not be the case with you but, i have heard of it happening. I hope that you OB is able to help you figure it out.


Helpful Tips

Ways to narrow the vagina
There are 3 ways to narrow the vagina: 1 - the exercise of certain conditions of intercourse: Read more... More
Was this Helpful?
0 of 3 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Dr. Becker-Phelps' website